Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 4, 2008, 3:53 AM MDT for 9 counties in Idaho. It took effect at Jul 4, 2008, 3:00 PM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2008, 3:53 AM MDT (09:53 UTC)
- In effect from
- Jul 4, 2008, 3:00 PM MDT
- Expired
- Jul 4, 2008, 2:45 PM MDT
- In force
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2887 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 040953 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MDT FRI JUL 4 2008 IDZ409-410-042200- /O.UPG.KPIH.FW.A.0001.080704T2100Z-080705T0300Z/ /O.NEW.KPIH.FW.W.0001.080704T2100Z-080705T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 353 AM MDT FRI JUL 4 2008 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO ZONES 409-410 FOR STRONG GUSTY WINDS ASSOCIATED WITH A PASSING COLD FRONT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A PACIFIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST IDAHO LATE THIS AFTERNOON AND EVENING PRODUCING STRONG GUSTY WINDS UP TO 30 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KPIH 042045 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MDT FRI JUL 4 2008 ...RED FLAG WARNING FOR IDAHO ZONES 409-410 FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY IS CANCELLED... IDZ409-410-042145- /O.CAN.KPIH.FW.W.0001.080704T2100Z-080705T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 245 PM MDT FRI JUL 4 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY HAVE NOT MATERIALIZED THIS AFTERNOON DUE TO SIGNIFICANT CLOUD COVER WHICH WILL PERSIST INTO THE EVENING. SUSTAINED WIND SPEEDS ARE PRESENTLY AROUND 8 TO 15 MPH WITH GUSTS TO AROUND 20 MPH. IN ADDITION...RELATIVE HUMDITY VALUES HAVE REMAINED IN THE 20 TO 35 PERCENT RANGE THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO REMAIN STEADY AT PRESENT THRESHOLDS AND RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN STEADY OR RISE THIS EVENING. THEREFORE...RED FLAG CRITERIA ARE NOT EXPECTED TO BE MET OR EXCEEDED AND THE RED FLAG HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 4, 3:14 AM MDT, 39 minutes earlier.
Area forecast discussion, Jul 4, 3:14 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 314 AM MDT FRI JUL 4 2008 .SHORT TERM...TODAY THROUGH SATURDAY. UPPER RIDGE CONTINUES TO PUSH EAST OF IDAHO TODAY AND A COLD FRONT WILL WORK THROUGH LATE THIS AFTERNOON AND EARLY EVENING WEST TO EAST. WINDS WILL INCREASE BY AFTERNOON AND RED FLAG WARNINGS AND LAKE WIND ADVISORIES ARE IN EFFECT THIS AFTERNOON AND EARLY EVENING. BEST INSTABILITY REMAINS IN THE CENTRAL MOUNTAINS AND WENT HIGHEST THUNDERSTORM CHANCES IN THAT REGION WITH ISOLATED ACROSS ALL HIGH ELEVATIONS. WILL BE QUITE HOT TODAY WITH VALLEY TEMPERATURES WELL INTO THE 90S ONCE AGAIN. SATURDAY WILL SEE A BIG COOL DOWN BEHIND THE FRONT OF ABOUT 5 TO 10 DEGREES WITH ISOLATED MOUNTAIN THUNDERSTORMS ONCE AGAIN. GK .LONG TERM...SUNDAY THROUGH FRIDAY. ANOTHER EMBEDDED WEAK TROF IN THE ZONAL FLOW WILL ALLOW MOUNTAIN THUNDERSTORMS AGAIN SUNDAY WITH NEAR NORMAL TEMPERATURES AND THE COOLEST DAY OF THE PERIOD. RIDGE BEGINS TO REBUILD EARLY NEXT WEEK AND EXPECT WARMING TEMPERATURES TO AGAIN WELL ABOVE SEASONAL NORMS WITH MAINLY DRY CONDITIONS. GK && .AVIATION...ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE CNTRL MOUNTAINS THIS AFTERNOON AND EVENING AS A RELATIVELY DRY SURFACE COLD FRONT SHIFTS EAST THROUGH THE REGION. VFR CONDITIONS ARE ANTICIPATED AT ALL TAF SITES THROUGH THE DAY WITH STRONG GUSTY SW WINDS IMPACTING KBYI...KPIH AND KIDA FROM 20Z-03Z THIS AFTERNOON. HUSTON && .FIRE WEATHER...AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE PACIFIC NORTHWEST TODAY WHILE THE ASSOCIATED SURFACE COLD FRONT PUSHES EAST THROUGH CENTRAL AND EASTERN IDAHO THIS AFTERNOON. STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COMBINED WITH CRITICAL FUEL LEVELS WITHIN THE SNAKE RIVER VALLEY HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL IDAHO MOUNTAINS AS WELL THIS AFTERNOON AND EVENING. TEMPERATURES WILL MODERATE OVER THE WEEKEND FALLING BY ROUGHLY TEN DEGREES BY SUNDAY. A MODEST CONCERN OVER ELEVATED WINDS REMAINS WITHIN THE SNAKE RIVER VALLEY SATURDAY AS THE FLOW ALOFT AND LOW LEVEL MIXING COMBINE TO PRODUCE LOCALLY BREEZY WINDS IN THE AFTERNOON. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ021. RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ409-410. &&
Hazardous weather outlook, Jul 3, 6:37 AM MDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 637 AM MDT THU JUL 3 2008 IDZ017>025-031-032-041245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 637 AM MDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE CONTINUES TO INFLUENCE WEATHER OVER SOUTHEASTERN IDAHO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ACROSS NORTHERN MOUNTAINS AND EASTERN HIGHLANDS ARE PROBABLE WITH THE PASSAGE OF A SURFACE FRONT FRIDAY AFTERNOON. STRONG SURFACE WINDS ARE ALSO EXPECTED WITH THE PASSAGE OF THE SURFACE FRONT. WITH HIGH TEMPERATURES AND LOW HUMIDITIES...THESE CONDITIONS WARRANT A FIRE WEATHER WATCH VALID FROM FRIDAY AFTERNOON THROUGH THE EVENING HOURS FOR IDAHO ZONE 409. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:03 AM MDT | Lake Wind Advisory | PIH | 14 hr |
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.